Hail, Antelope
- When
- May 5, 6:50 PM CST
- Where
- Antelope County, Neligh
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.133, -98.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 5, 1:35 PM CST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE ISSUED BY NATIONAL WEATHER SERVICE HASTINGS NE 235 PM CDT MON MAY 5 2003 AM UPR AIR AND SAT SHOWS YDA/S POTENT SYS IN THE PROCESS OF SHEARING OUT THRU WRN LKS. SECONDARY UPSTREAM SYS LOCATED OVR NW NEB THIS AFTN SHOWING SOME CONV ENHANCEMENT OVR THE BLACK HILLS AND WHICH WILL BE THE SHRT TERM FOCUS OVERNIGHT. 12Z MODEL DEPICTIONS ON TRACK W/AFOREMENTIONED SYS COMING INTO THE NRN HALF OF CWA THIS EVENING. INCREASING DPVA ALG W/AT LEAST WK CVRG ALG RESIDUAL CYC WRAP AROUND MSTR GRADIENT WILL FVR SHRA DVLPMNT ALG A ONL TO OLU LINE BY EARLY EVE AND THEN A GRADUAL DECAY TO THIS PRECIP BAND AS IT SHIFTS SE...PERHAPS MAKING IT INTO WRN IA BFR COMPLETELY DYING OUT...W/ CONTD RESIDUAL WRAP ARND MSTR AND CLDS LINGERING INTO TUE AS SYS CONTS TO SPIN DOWN. ON WED...ACTIVE PATTN CONTS AS NEW HGT FALLS SPREADING INTO WRN US LEAD TO RENEWED SW FLW ALOFT AND RTN OF SRN PLAINS DEEP MSTR GRADIENT. PROGGED MSTR FLUX/THETA-E ADVTN DELAYED FM PRIOR RUNS AND TRENDING SLWR SO WILL SHIFT POPS OUT OF WED PD INTO WED NIGHT FM ABT I-80 SOUTH AND OVR ENTIRE AREA ON THU COINCIDENT W/EJECTION OF WRN SYS OUT ACRS THE PLAINS. COULD SEE ANOTHER ROUND OF HEAVY RAINFALL THU WHICH WILL AGGRAVATE CURRENT MINOR FLOODING SITU. PENDING EVENT WILL BEAR WATCHING. IN THE EXTENDED...LEAD SYS COMING THROUGH ON THU FOLLOWED CLOSELY BY IMPRESSIVE SECONDARY WV AS EARLY AS FRI NIGHT AND INTO SAT WILL BRING ANOTHER GOOD CHANCE FOR WIDESPREAD RAINFALL THEN. THANKS TO GID FOR THE COORDINATION .OMA...NONE. T
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-061115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 545 PM CDT MON MAY 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY MOVE ACROSS NORTHEAST NEBRASKA THIS EVENING. THE STORMS SHOULD REMAIN MOSTLY NORTH OF THE PLATTE RIVER AND PROBABLY EVEN NORTH OF COLUMBUS. THE ACTIVITY COULD EVEN MAKE IT INTO PARTS OF WEST CENTRAL IOWA BEFORE DIMINISHING. NO SEVERE WEATHER OR SIGNIFICANT RAINFALL IS EXPECTED FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY ADDITIONAL THUNDERSTORMS COULD MOVE BACK INTO THE REGION WEDNESDAY NIGHT. THIS RISK OF THUNDERSTORMS THEN CONTINUES INTO SATURDAY. ALTHOUGH THE TIMING AND STRENGTH OF THESE THUNDERSTORMS IS STILL UNCERTAIN...A STRONGER UPPER LEVEL SYSTEM MOVING ACROSS THE AREA LATE FRIDAY INTO SATURDAY CREATES A SOMEWHAT HIGHER CHANCE OF THUNDERSTORMS DURING THAT TIME PERIOD. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR TUESDAY. CHERMOK
The Omaha radar (KOAX), 165 km away, was scanning. The volume nearest the first event began at 00:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5356753.